Alert archive / New Jersey / Flash Flood Warnings in 2010
Flash Flood Warning 1, NWS New York, NY
NWS New York, NY issued this flash flood warning at May 3, 2010, 8:29 AM EDT for Bergen County, New Jersey. It was in force for 91 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 3, 2010, 8:29 AM EDT (12:29 UTC)
- Expired
- May 3, 2010, 10:00 AM EDT
- In force
- 91 min
- Issued by
- NWS New York, NY
- Area
- Storm-based polygon
- Flood severity
- None
County Bergen County, NJ
The radar
The Brookhaven radar (KOKX), 106 km from the middle of the area, began a volume at 12:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Brookhaven, NY (KOKX), launched 12:00Z, 0.5 hours before the alert went out and 106 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- -211 J/kg
- Mixed-layer LCL
- 944 m above ground
- 0-6 km bulk shear
- 60 kt
- 0-1 km storm-relative helicity
- 82 m²/s²
- 0-3 km storm-relative helicity
- 132 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted, in the capitals the NWS used until 2016.
547
WGUS51 KOKX 031229
FFWOKX
NJC003-031400-
/O.NEW.KOKX.FF.W.0001.100503T1229Z-100503T1400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE NEW YORK NY
829 AM EDT LUN MAE 3
THE NATIONAL WEATHER SERVICE IN UPTON NY HAS ISSUED A
* FLASH FLOOD WARNING FOR...
BERGEN COUNTY IN NORTHEAST NEW JERSEY...
* UNTIL 1000 AM EDT...
* AT 824 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
FLASH FLOODING FROM A BAND OF MODERATE TO HEAVY RAIN THAT MOVED
THROUGH THE WARNING AREA. FLOODING HAS BEEN REPORTED ALONG
RIVER ROAD AND ELM AVENUE JUST NORTH OF INTERSTATE 80. RAINFALL
RATES OF UP TO THREE QUARTERS OF AN INCH IS POSSIBLE.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES
AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS.
PRECAUTIONARY/PREPAREDNESS
ACTIONS...
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.
&&
LAT...LON 4112 7422 4099 7390 4097 7390 4080 7405
4078 7409 4084 7413 4085 7412 4086 7411
4089 7414 4096 7414 4098 7416 4098 7422
4101 7424
$$2 follow-up statements
289
WGUS51 KOKX 031241 CCA
FFWOKX
NJC003-031400-
/O.COR.KOKX.FF.W.0001.100503T1229Z-100503T1400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING...CORRECTED
NATIONAL WEATHER SERVICE NEW YORK NY
829 AM EDT MON MAY 3 2010
THE NATIONAL WEATHER SERVICE IN UPTON NY HAS ISSUED A
* FLASH FLOOD WARNING FOR...
BERGEN COUNTY IN NORTHEAST NEW JERSEY...
* UNTIL 1000 AM EDT...
* AT 824 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
FLASH FLOODING FROM A BAND OF MODERATE TO HEAVY RAIN THAT MOVED
THROUGH THE WARNING AREA. FLOODING HAS BEEN REPORTED ALONG
RIVER ROAD AND ELM AVENUE JUST NORTH OF INTERSTATE 80. RAINFALL
RATES OF UP TO THREE QUARTERS OF AN INCH IS POSSIBLE.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES
AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.
&&
LAT...LON 4112 7422 4099 7390 4097 7390 4080 7405
4078 7409 4084 7413 4085 7412 4086 7411
4089 7414 4096 7414 4098 7416 4098 7422
4101 7424
$$
JST467
WGUS71 KOKX 031355
FFSOKX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
955 AM EDT MON MAY 3 2010
NJC003-031402-
/O.EXP.KOKX.FF.W.0001.000000T0000Z-100503T1400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BERGEN NJ-
955 AM EDT MON MAY 3 2010
...THE FLASH FLOOD WARNING WILL BE ALLOWED TO EXPIRE AT 1000 AM EDT
FOR BERGEN COUNTY...
MODERATE TO HEAVY RAIN HAS MOVED EAST OF THE AREA. RAIN SHOULD
REMAIN FAIRLY LIGHT THROUGH THE REMAINDER OF THE MORNING HOURS.
ALTHOUGH RESIDUAL FLOODING MAY STILL BE CAUSING ROADS TO REMAIN
CLOSED...ADDITIONAL FLASH FLOODING IS NOT EXPECTED...THEREFORE THE
FLASH FLOOD WARNING HAS BEEN ALLOWED TO EXPIRE.
LAT...LON 4112 7422 4099 7390 4097 7390 4080 7405
4078 7409 4084 7413 4085 7412 4086 7411
4089 7414 4096 7414 4098 7416 4098 7422
4101 7424
$$
FIGWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New York, NY wrote its last area forecast discussion before this flash flood warning went out at May 3, 7:23 AM EDT, 1 hour 6 minutes earlier.
Area forecast discussion, May 3, 7:23 AM EDT, 1 hour 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW YORK NY
723 AM EDT MON MAY 3 2010
.SYNOPSIS...
A COLD FRONT WILL MOVE ACROSS THE REGION TODAY WITH A SECONDARY
COLD FRONT PASSING ON TUESDAY. HIGH PRESSURE THEN BUILDS IN FOR
WEDNESDAY THROUGH EARLY FRIDAY. A STRONG LOW PRESSURE SYSTEM AND
ASSOCIATED COLD FRONT ARE CURRENTLY EXPECTED TO AFFECT THE REGION ON
SATURDAY...HIGH PRESSURE THEN BUILDS IN BEHIND THE FRONT FOR SUNDAY.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
SHOWERS AND A CHANCE OF THUNDERSTORMS CONTINUE TODAY AS A COLD FRONT
CONTINUES TO APPROACH AND MOVE ACROSS THE FORECAST AREA. POPS WILL
GRADUALLY TAPER OFF FROM WEST TO EAST TODAY AS THE FRONT MOVES
CLOSER..AND EVENTUALLY ACROSS PORTIONS OF THE AREA. LOCALLY HEAVY
DOWNPOURS POSSIBLE FOR AWHILE THIS MORNING AS THE NOSE OF THE LOW
LEVEL JET ENHANCES LIFT.
WINDS INCREASE TODAY AS THE FRONT APPROACHES...HOWEVER WE SHOULD
ONLY GUST UP TO OR AROUND 25KT OVER LAND. THERE MAY BE A FEW
OCCASIONAL HIGHER GUSTS. WINS DROP OFF QUICKLY BEHIND THE FRONT.
SKIES WILL BE MOSTLY CLOUDY TO OVERCAST THROUGH MUCH OF THE
DAY...KEEPING TEMPERATURES COOLER THAN OF THOSE OBSERVED YESTERDAY.
TODAYS HIGHS ARE EXPECTED TO WARM INTO THE LOWER AND MIDDLE 80S
ACROSS THE INTERIOR...AND INTO THE MIDDLE AND UPPER 70S CLOSER TO
THE COAST.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH 6 AM TUESDAY/...
ANY SHOWERS OR THUNDERSTORMS COME TO AN END AS THE FRONT PUSHES EAST
OF THE AREA EARLY THIS EVENING. DRIER AIR WORKING INTO THE REGION
WILL RESULT IN SKIES CLEARING AND OVERNIGHT LOWS FALLING INTO THE
50S IN MANY LOCATIONS. LOWS IN AND AROUND THE NYC METRO WILL REMAIN
NEAR 60.
&&
.LONG TERM /TUESDAY THROUGH SUNDAY/...
UPPER LOW OVER SOUTHERN MANITOBA WILL TRACK EASTWARD AND USHER A
SHORTWAVE TROUGH THROUGH THE FORECAST AREA ON TUESDAY. THE TIMING
APPEARS RIGHT...COINCIDING WITH MARGINAL INSTABILITY DEVELOPING IN
THE AFTERNOON AND EARLY EVENING. SCATTERED SHOWERS AND THUNDERSTORMS
THEREFORE POSSIBLE ESPECIALLY INTERIOR NORTH OF THE SEA BREEZE
FRONT.
HIGH PRESSURE SOUTH OF THE FORECAST AREA ON WEDNESDAY. 850 MILLIBAR
NORTHWEST FLOW 40-45KT SHOULD ALLOW FOR DEEP MIXING AND TEMPERATURES
AROUND 10 DEGREES ABOVE NORMAL. NAM INDICATES SOME WEAK CONVECTION
OVER THE TERRAIN OF UPSTATE NY. RISING HEIGHTS WILL ATTEMPT TO CAP
ANY DEVELOPMENT. FORECAST KEPT DRY.
RIDGE CONTINUES TO BUILD AHEAD OF PACIFIC SYSTEM WHICH IS NOW MAKING
LANDFALL NORTH OF SEATTLE. WILL PREFER THE SLOWER TIMING OF THE
ECMWF WHICH RESULTS IN HIGHER TEMPERATURES THURSDAY AND A SLOWER
COLD FRONTAL PASSAGE. MIXED DOWN 12Z ECMWF TEMPERATURES WITH COASTAL
ADJUSTMENT. COULD BE ANOTHER TORCH OUT DAY JUST AHEAD OF THE FRONT
IF THE TIMING IS JUST NORTH BY LATE AFTERNOON...ALLOWING FOR
COMPRESSIONAL HEATING AND A LIMITED SEA BREEZE INFLUENCE.
THUNDERSTORMS POSSIBLE WITH THE FRONT LATE THURSDAY AND THURSDAY
NIGHT.
NEXT LOW DEEPENS RAPIDLY OVER THE GREAT LAKES AND DRAWS A WARM FRONT
THROUGH THE FORECAST AREA ON FRIDAY. 00Z ECMWF BRINGS THE LOW INTO
THE 980S. MODELS DRAW POLAR AIR INTO THE SYSTEM...WHICH WILL RESULT
IN A STRONG COLD FRONT PLOWING THROUGH THE FORECAST AREA. PREVIOUS
FORECAST HAS SATURDAY TIMING AND THIS LINES UP EXACTLY WITH THE 00Z
ECMWF SO NO CHANGES MADE FOR SATURDAY AS WELL AS WITH AFTERNOON
SCATTERED SHOWERS SUNDAY WITH THE COLD POOL ALOFT.
IF THE STORM WRAPS UP AS ADVERTISED...THE RESULTANT COLD AIRMASS MAY
LEAD TO FROST/FREEZE ISSUES DURING THE BEGINNING OF NEXT WEEK.
&&
.AVIATION /11Z MONDAY THROUGH FRIDAY/...
AREA OF SHOWERS WITH EMBEDDED THUNDERSTORMS MOVING ACROSS NORTHERN
NJ BRINGING MVFR/IFR CONDITIONS. LOCALLY HEAVY RAIN POSSIBLE.
LIGHTNING IS NOT BEEN OBSERVED WITH THIS BATCH RIGHT NOW...BUT
THUNDERSTORMS ARE BEING CARRIED IN THE TAF BECAUSE THERE IS
HISTORY OF THUNDERSTORMS.
GUSTY AND ERRATIC WINDS ARE POSSIBLE WITH ANY CONVECTION...WITH
WEST TO NORTHWEST BEING THE MOST LIKELY DIRECTION.
OUTSIDE OF ANY MVFR WITH ANY SHRA/TSRA...PERIODS OF MVFR IN BR
PSBL WITH LIGHT WINDS.
LLWS CRITERIA BEING MET WILL DEPEND ON SFC WINDS. 45-50 KTS AT
1500-2000 FT AGL.
GUSTY S-SW WINDS THIS AFTERNOON...GUSTS TO 30 KT PSBL.
NY METRO ENHANCED AVIATION WEATHER SUPPORT...
KEWR HOURLY WIND FORECAST
ALL WIND DIRECTIONS ARE TRUE...ADD 13 DEGREES FOR MAGNETIC
03/15Z 26012G18KT
03/16Z 26013G19KT
03/17Z 26014G20KT
03/18Z 26015G22KT
03/19Z 26015G23KT
03/20Z 27015G24KT
03/21Z 27015G25KT
03/22Z 27014G25KT
03/23Z 28013G19KT
04/00Z 28012G18KT
KJFK HOURLY WIND FORECAST IN SUPPORT OF RUNWAY 31L/13R CLOSURE
ALL WIND DIRECTIONS ARE TRUE...ADD 13 DEGREES FOR MAGNETIC
03/12Z 22011G17KT
03/13Z 22012G18KT
03/14Z 23012G18KT
03/15Z 23013G19KT
03/16Z 24014G20KT
03/17Z 24015G21KT
03/18Z 25016G22KT
03/19Z 25017G23KT
03/20Z 26017G23KT
03/21Z 26017G23KT
03/22Z 26016G22KT
03/23Z 25015G21KT
04/00Z 25014G20KT
OUTLOOK FOR 12Z TUESDAY THROUGH FRIDAY...
MONDAY NIGHT...VFR.
TUESDAY-TUESDAY NIGHT...VFR. CHANCE SHOWERS/TSTMS POSSIBLY WITH
SUB-VFR CONDITIONS IN THE AFTERNOON/EVENING.
WEDNESDAY-THURSDAY...VFR.
THURSDAY NIGHT-FRIDAY...A CHANCE OF SHOWERS/TSTMS POSSIBLY WITH
SUB-VFR CONDITIONS.
&&
.MARINE...
WINDS AND SEAS ON THE AREA WATERS WILL COME UP TO SCA LEVELS ON THE
OCEAN WATERS TODAY OUT AHEAD OF A COLD FRONT. SEAS ARE EXPECTED TO
BUILD TO 6 TO 7 FT WITH WIND GUSTS UP TO 25 KT.
ON THE REMAINDER OF THE WATERS...THE SMALL CRAFT HAS BEEN
CANCELLED. A FEW GUSTS TO 25 KTS ARE POSSIBLE...BUT LACK OF GOOD
MIXING OVER COLD WATER SHOULD INHIBIT GUSTS.
TONIGHT...AS THE FRONT MOVES EASTWARD...HIGH PRESSURE WILL BUILD
BACK OVER THE AREA WATERS. THIS WILL ALLOW WINDS AND SEAS TO FALL
BELOW SCA LEVELS. THE SCA WILL CONTINUE ON THE EASTERN TWO OCEAN
ZONES AS THOSE LOCATIONS WILL TAKE A BIT LONGER TO SUBSIDE.
OTHERWISE...TRANQUIL CONDITIONS RETURN AFTER MIDNIGHT.
A SURFACE TROUGH DEVELOPS OVER THE WATERS TUESDAY..FOLLOWED BY A
WEAK COLD FRONT IN THE EVENING. WINDS/SEAS BELOW SCA LEVELS. HIGH
PRESSURE BUILDS SOUTH OF THE WATERS ON WEDNESDAY. TIMING OF THE
ONSET OF RETURN FLOW IS UNCERTAIN AT THIS TIME. IF THE ONSET IS
LATER AS THE NAM SUGGESTS...GUSTY NORTHWEST WINDS WOULD RESULT IN
NEARSHORE SCA CONDITIONS. LESS WIND GUST POTENTIAL OVER THE MORE
STABLE OPEN WATERS. SOUTH/SOUTHWEST FLOW DEVELOPS THURSDAY AHEAD
OF A COLD FRONT. SCA SEAS POSSIBLE ON THE OCEAN. COLD FRONT
THURSDAY NIGHT...THEN A NEW WARM FRONT LIFTS NORTH THROUGH THE
WATERS ON FRIDAY. A STRONG COLD FRONT WILL CROSS THE WATERS
SATURDAY. SCA CONDITIONS WILL BE POSSIBLE ON THE OCEAN FRIDAY AND
ALL WATERS SATURDAY AND SUNDAY IN COLD NORTHWEST FLOW.
&&
.HYDROLOGY...
RAINFALL TODAY IS EXPECTED TO AVERAGE ABOUT 1/2 INCH. LOCALLY
HIGHER AMOUNTS ARE POSSIBLE IN THUNDERSTORMS AND SMALL RIVERS AND
STREAMS MAY SEE QUICK RISES. OTHERWISE...NO HYDROLOGIC PROBLEMS
ANTICIPATED.
&&
.OKX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
NY...NONE.
NJ...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 6 PM EDT THIS EVENING FOR ANZ355.
SMALL CRAFT ADVISORY UNTIL MIDNIGHT EDT TONIGHT FOR ANZ350-353.
&&
SYNOPSIS...BC
NEAR TERM...BC
SHORT TERM...BC
LONG TERM...JMC
AVIATION...BS
MARINE...BC/JMC
HYDROLOGY...BCHazardous weather outlook, May 3, 7:44 AM EDT, 45 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW YORK NY 744 AM EDT MON MAY 3 2010 CTZ005>012-NJZ002>006-011-NYZ067>081-041145- NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX- NORTHERN NEW LONDON-SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN- SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-WESTERN PASSAIC-BERGEN- EASTERN PASSAIC-ESSEX-HUDSON-UNION-ORANGE-PUTNAM-ROCKLAND- NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER-NEW YORK (MANHATTAN)-BRONX- RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-QUEENS-NASSAU- NORTHWESTERN SUFFOLK-NORTHEASTERN SUFFOLK-SOUTHWESTERN SUFFOLK- SOUTHEASTERN SUFFOLK- 744 AM EDT MON MAY 3 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN CONNECTICUT...NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET NATIONAL WEATHER SERVICE WARNING CRITERIA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. ANZ330-335-338-340-345-350-353-355-041145- LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY- NEW YORK HARBOR-PECONIC AND GARDINERS BAYS- SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY- MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 744 AM EDT MON MAY 3 2010 ...DENSE FOG ADVISORY IN EFFECT UNTIL NOON EDT TODAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. DENSE FOG ADVISORY. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET NATIONAL WEATHER SERVICE WARNING CRITERIA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA.
In the hours before
Special weather statement, May 3, 5:55 AM EDT, 2 hours 34 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW YORK NY 555 AM EDT MON MAY 3 2010 CTZ005-009-NJZ002>006-011-NYZ067>077-031600- NORTHERN FAIRFIELD-SOUTHERN FAIRFIELD-WESTERN PASSAIC-BERGEN- EASTERN PASSAIC-ESSEX-HUDSON-UNION-ORANGE-PUTNAM-ROCKLAND- NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER-NEW YORK (MANHATTAN)- BRONX-RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-QUEENS-NASSAU- 555 AM EDT MON MAY 3 2010 ...LOCALLY HEAVY RAIN TO IMPACT THE MORNING COMMUTE... SHOWERS AND THUNDERSTORMS ARE EXPECTED ACROSS THE NYC METRO AREA THIS MORNING. LOCALLY HEAVY RAIN IS POSSIBLE...WITH ONE HALF TO ONE INCH OF RAIN WITHIN AN HOUR. THIS WILL RESULT IN PONDING OF WATER ON ROADWAYS AND MINOR FLOODING IN AREAS OF POOR DRAINAGE. THOSE TRAVELING THIS MORNING ARE URGED TO ALLOW EXTRA TIME AND SLOW DOWN. DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. CTZ006>008-010>012-NYZ078>081-031600- NORTHERN NEW HAVEN-NORTHERN MIDDLESEX-NORTHERN NEW LONDON- SOUTHERN NEW HAVEN-SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON- NORTHWESTERN SUFFOLK-NORTHEASTERN SUFFOLK-SOUTHWESTERN SUFFOLK- SOUTHEASTERN SUFFOLK- 555 AM EDT MON MAY 3 2010 ...LOCALLY HEAVY RAIN TO IMPACT THE MORNING COMMUTE... SHOWERS AND THUNDERSTORMS ARE EXPECTED ACROSS THE TRI-STATE AREA THIS MORNING. LOCALLY HEAVY RAIN IS POSSIBLE...WITH UP TO ONE HALF INCH OF RAIN WITHIN AN HOUR. THIS WILL RESULT IN PONDING OF WATER ON ROADWAYS AND MINOR FLOODING IN AREAS OF POOR DRAINAGE. THOSE TRAVELING THIS MORNING ARE URGED TO ALLOW EXTRA TIME AND SLOW DOWN. DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD.
Special weather statement, May 3, 7:44 AM EDT, 45 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW YORK NY 744 AM EDT MON MAY 3 2010 CTZ005-009-NJZ002>006-011-NYZ067>077-031745- NORTHERN FAIRFIELD-SOUTHERN FAIRFIELD-WESTERN PASSAIC-BERGEN- EASTERN PASSAIC-ESSEX-HUDSON-UNION-ORANGE-PUTNAM-ROCKLAND- NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER-NEW YORK (MANHATTAN)- BRONX-RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-QUEENS-NASSAU- 744 AM EDT MON MAY 3 2010 SHOWERS AND THUNDERSTORMS ARE EXPECTED ACROSS THE NYC METRO AREA THIS MORNING. LOCALLY HEAVY RAIN IS POSSIBLE...WITH ONE HALF TO ONE INCH OF RAIN WITHIN AN HOUR. THIS WILL RESULT IN PONDING OF WATER ON ROADWAYS AND MINOR FLOODING IN AREAS OF POOR DRAINAGE. THOSE TRAVELING THIS MORNING ARE URGED TO ALLOW EXTRA TIME AND SLOW DOWN. DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. IN ADDITION...AREAS OF DENSE FOG WILL DEVELOP. THIS WILL RESULT IN SIGNIFICANT REDUCTIONS TO VISIBILITY AT TIMES THIS MORNING. CTZ006>008-010>012-NYZ078>081-031745- NORTHERN NEW HAVEN-NORTHERN MIDDLESEX-NORTHERN NEW LONDON- SOUTHERN NEW HAVEN-SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON- NORTHWESTERN SUFFOLK-NORTHEASTERN SUFFOLK-SOUTHWESTERN SUFFOLK- SOUTHEASTERN SUFFOLK- 744 AM EDT MON MAY 3 2010 SHOWERS AND THUNDERSTORMS ARE EXPECTED ACROSS THE TRI-STATE AREA THIS MORNING. LOCALLY HEAVY RAIN IS POSSIBLE...WITH UP TO ONE HALF INCH OF RAIN WITHIN AN HOUR. THIS WILL RESULT IN PONDING OF WATER ON ROADWAYS AND MINOR FLOODING IN AREAS OF POOR DRAINAGE. THOSE TRAVELING THIS MORNING ARE URGED TO ALLOW EXTRA TIME AND SLOW DOWN. DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. IN ADDITION...AREAS OF DENSE FOG WILL DEVELOP. THIS WILL RESULT IN SIGNIFICANT REDUCTIONS TO VISIBILITY AT TIMES THIS MORNING.
The office that day
Everything else NWS New York, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 3, 6:58 AM EDT | Areal Flood Advisory | OKX | Bergen, Essex, Hudson, Passaic, Union | 3 hr |
Nearby
Flash Flood Warnings in New Jersey, 2010Every flash flood warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.